MAUDE Adverse Event Report: DENTSPLY SIRONA ORTHODONTICS INC. SURESMILE RETAINER; POSITIONER, TOOTH, PREFORMED

DENTSPLY SIRONA ORTHODONTICS INC. SURESMILE RETAINER; POSITIONER, TOOTH, PREFORMED
Catalog Number ASSY-500015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Tooth Fracture (2428)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since this event resulted in a serious injury, it is reportable per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that while a patient using the suresmile retainer chipped their tooth when removing the retainers.The retainers were too tight upon insertion.The doctor placed a temporary crown and is going to rescan then order a new set when the permanent crown is placed.
 
Additional Manufacturer Narrative
Investigation results.Return: we received the return of 2 retainers, patient id: b9t7.We inspected the returned retainers (uret sn: (b)(6)) and found no deformations or distortions in the device trays that could cause the issue described in the reported event.The retainers meet the quality criteria specified in 0281-wi-aln-005-3 final quality control and aligner washing, visual defect detection.Dhr: we reviewed the dhr for this (b)(6) / patient id# (b)(6) qty.(b)(4) items assy-500015 (retainers) were packaged by the first shift by bag-and-box operation on (b)(6) 2025, in manufacturing cell 7, equipment bag-16.The sales order was inspected and met the acceptance criteria provided by qa.Other: dl protocol was followed.Digital models and scan data looks good.We can not add additional blockouts to a standalone retainer order.If they would additional ones added then they will need to order a full-service case.The blockouts are generated in manufacturing for the standalone retainers.

Brand Name
SURESMILE RETAINER
Common Device Name
POSITIONER, TOOTH, PREFORMED
Manufacturer (Section D)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer (Section G)
DENTSPLY SIRONA ORTHODONTICS INC.
2350 campbell creek blvd. suit
richardson TX 75082
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key22787222
Report Number1649995-2025-00056
Device Sequence Number8236444
Product Code KMY
UDI-Device Identifier00856379007269
UDI-Public00856379007269
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberASSY-500015
Device Lot Number10710110
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date08/11/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age9 YR
Patient SexFemale